MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303346
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9239116 medical device expiration date: 2024-07-31 device manufacture date: (b)(6) 2019.Medical device lot #: 9239129 medical device expiration date: 2024-07-31 device manufacture date: (b)(6) 2019.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 3ml ll w/blunt plastic can had foreign matter.The following information was provided by the initial reporter: material no: 303346, batch no: 9239116 and 9239129.It was reported the cannula is dull and when you apply pressure it actually cores the stopper on the vial and pushes plastic into the medicine.Verbatim: we noticed the issue on (b)(6) 2021.I have the label and will send the product.I will bag each lot number separately.Injuries or adverse event: no.Are any samples available for return? yes.Reported issue: the cannula is dull and when you apply pressure it actually cores the stopper on the vial and pushes plastic into the medicine.We tried a few syringes and they are all doing the same thing.This is a huge safety concern so i need to pull all the product i have on hand.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 2/5/2021.H.6.Investigation: one plastic bag of approximately one hundred 3ml syringes in fully sealed blister packs from batch 9239116 (p/n 303346) were received and evaluated.No cannula defects were observed.The reported defect was not identified in the samples received.No defects were confirmed with the returned product.Based on the verbatim, it is possible the product was not used with the appropriate septum.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that syringe 3ml ll w/blunt plastic cann had foreign matter.The following information was provided by the initial reporter: material no: 303346 batch no: 9239116 and 9239129.It was reported the cannula is dull and when you apply pressure it actually cores the stopper on the vial and pushes plastic into the medicine.Verbatim: we noticed the issue on (b)(6) 2021.I have the label and will send the product.I will bag each lot number separately.Injuries or adverse event: no.Are any samples available for return? yes.Reported issue: the cannula is dull and when you apply pressure it actually cores the stopper on the vial and pushes plastic into the medicine.We tried a few syringes and they are all doing the same thing.This is a huge safety concern so i need to pull all the product i have on hand.

Brand Name
SYRINGE 3ML LL W/BLUNT PLASTIC CANN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11306917
Report Number1213809-2021-00066
Device Sequence Number11606522
Product Code FMI
UDI-Device Identifier30382903033462
UDI-Public30382903033462
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303346
Device Catalogue Number303346
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1